HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Acne (http://www.healthboards.com/boards/acne/)
-   -   Reasons why your acne is getting worse or has not improved (http://www.healthboards.com/boards/acne/5541-reasons-why-your-acne-getting-worse-has-not-improved.html)

patienceandreward 08-17-2003 12:03 PM

Reasons why your acne is getting worse or has not improved
 
Based on my own experience and my research on this & other websites, I believe that the following may be some of the reasons why you're still having acne problems:

1. Using products that are too strong in the beginning
Example: using 2%BHA instead of 1% when you first try BHA.

2. Giving up products too early
Example: stopped using a new product because of increased acne in the first few days or weeks (or months, depending on what you're using) of using it.

3. Using too much of a product when you think that it's good for you or it has been working well
Example: instead of using a dime size, you use a quarter size.

Since every product works differently for everyone, this is what I personally do to avoid new breakout: Spot test for 1 week.

Example:
In the past one week, I've been spot testing Tazorac, applying it only to one small spot of my forehead. I used Tazorac with success before I started to breakout in March. Since my face has been 100% cleared for the last 1.5 months, I wanted to go back to Tazorac to prevent future breakout and wrinkle.

If you feel that there are other reasons that should be added to the above list (besides the product itself), pls. let us know.

Best wishes to everyone in fighting acne!
;)

[This message has been edited by patienceandreward (edited 08-17-2003).]

patienceandreward 08-17-2003 12:07 PM

Pls. note that those are just 'some' of the reasons that I believe one should take into consideration when trying a new product.

Sparkle0036 08-17-2003 08:05 PM

Good post. I completely agree with #2...giving up products too early. In addition, some people give up when they see an initial breakout. The breakout happens because the product needs to clear everything from under the skin out. Wait 6-8 weeks, and it should start improving.

My own personal experience was not so good. I used several products for 3, 6, even 9 months at a time with little to no improvement. So, if you go more than 3 months with NO improvement, switch products!

crazyabout blue 08-18-2003 02:39 PM



What is Tazorac and where can that be found?

patienceandreward 08-18-2003 10:06 PM

Tazorac is a vitamin A cream, w/effects similar to retin A, differin, etc. You can only get it by doctor's prescription.

Pandabaire3 08-19-2003 06:27 AM

I'd just like to add picking to this list - even though it's not an official medication ;) Picking causes worse problems and I know it's really difficult, but people need to force themselves to resist the urge to pop or pick at the acne or scabs.

Secondly, for women, they need to stop the use of foundation (make up) all over their faces. This is very difficult to do as well, I know because I hid behind a mask of foundation for over a decade. The truth is this, whether the zit is covered with puddy, all cakey, flakey and gross - or whether its just red, puffed up and out in the open with no cover on it, PEOPLE CAN TELL IT'S A ZIT EITHER WAY! Stop trying to kid yourself ....make up makes the zit look even worse. Not to mention that the effects of the medication don't work as strong when the makeup is on....Just let the zits breathe out in the open - they'll go away faster if you leave them alone.

Flora_Mac 08-19-2003 11:08 AM

I am having good results with Zinc (it has been 2months) and I feel I ought to say that first of all acne sufferers are often low in Zinc, and also that when you get zits, the infection depletes Zinc in the skin. Healing also depletes Zinc. These demands set you up for further breakouts as the skin's defences are weaker, and also Zinc reduces levels of DHT (bad, very potent form of testosterone that is often behind acne). So supplementing with Zinc can help to break the cycle and stop skin getting worse, and will hopefully help it improve.

crazyabout blue 08-19-2003 11:13 AM



what happens to the zits when u dont pop it? get all dried up and eventually come out on its own? or go back into the skin?

patienceandreward 08-19-2003 11:14 AM

I completely agree w/Pandabaire3. I seldom picked my skin, so I'm only left w/very superficial marks (a few superficial dents from extremely large cysts 10+ years ago).

In my opinion, foundation is good for evening out 'skin tone', not for hiding 'bumps' (i.e. cysts & w.h.) since you really can't hide any bumps. Thus, you might as well let your skin breathe & prevent further irritation so that your acne will diminish faster.

patienceandreward 08-19-2003 11:21 AM

Dear crazyabout blue,

Your answer depends on what kind on 'zit' you are referring to.

If it's cyst, I find that polysporin a.m. and cortizone + vitamin A cream (i.e. I use tazorac) help tremendously. For me, that diminished the cyst in about 3 days, leaving NO marks. Prior to using this method, I didn't touch those big cysts, but they would usually sit around for about 2 weeks. And when they were gone, they left some kind of scar (i.e. red mark or superficial dent). Hope this helps to answer your question ;)



Pandabaire3 08-19-2003 02:55 PM

Flora Mac is dead on track with the zinc suppliment. I was on antibiotics all through my 20's into my 30's...they helped a bit but I still had bad skin and constant break outs. I got off the oral meds and before going to accutane as a last resort, my doctor put me on a prescription vitamin called Niafol. It contains zinc, folic acid, and nicotinamide (b vitamins) My face is COMPLETELY CLEAR for the first time since I was 14....I have the kind of skin I always dreamed of having.

I wash with only Cetaphil bar soap and cold water (never hot water or in the shower), I use Differin Gel and Benzaclin gel together topically at night time only before bed - and I take this vitamin 2 times a day. I also try not to pick and I've reduced my make up consumption and now only wear very little concealor on old red marks and just powder and some blush on my face. In my opinion, more doctors need to go the suppliment route first rather than load up the bodies of their patients with medications right off the bat.

tiger88 08-19-2003 05:47 PM

running to high of a dose of anabolic steroids....but still worth the acne with the gains i get from the juice

crazyabout blue 08-19-2003 09:15 PM



Ok cool,i dont think i ever had a cysts.. no one ever answered my question.. anyways, i kinda meant the pimple w/ whit puss, the whiteheads..

patienceandreward 08-20-2003 06:01 PM

Dear crazyabout blue,

For those w.h. w/stuff coming out, BHA & BP work well. Hope this answers your question. ;)


All times are GMT -7. The time now is 11:20 AM.